Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Child has block in nerve leading to brain. Is this really curable?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5511 Questions
Question
Hello Doctor. My colleagues wife delivered a baby boy last week. After 4 days of her delivery she got XXXXXXX Till today she got it for 4 times. Doctor have found there is a block in the nerve leading to the brain and this can be cured with medicines for 6 months. Again today she got it when she is still under treatment in hospital.

Please let me know if this really curable as doctors say.
Posted Fri, 21 Sep 2012 in Brain and Spine
 
 
Answered by Dr. Sudhir Kumar 2 hours later
Thank you very much for contacting Healthcare Magic.
The most likely diagnosis in this case is POSTPARTUM CEREBRAL VENOUS THROMBOSIS. In this condition, which typically occurs after delivery, the patient has severe headache, fits and weakness of hands/legs. The reason for the disease is clotting of blood in the brain veins. Diagnosis is made by CT and MRI scan of brain.
This disease is fully treatable with medications. The medicines include heparin (blood thinner) to start with, followed by warfarin/acitrom tablets, which are required for six months. In addition, medicines are used to control the fits.
You can find more details about this condition on my blog at the following link--
http://bestneurodoctor.blogspot.in/2011/06/post-partum-cerebral-venous-thrombosis.html
Please get back if you have any more queries.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Health City, Hyderabad
Above answer was peer-reviewed by
 
Follow-up: Child has block in nerve leading to brain. Is this really curable? 2 days later
Hello Doctor,

Thank you very much for answering my question on-time understanding the situation.
Patient now has to feed her baby. She has been asked to take Warfarin tablet and an injection once in a week and then feed her new born baby.

Does this impact the new born in anyway?
We do not want to take a risk on the new born. So please advise.
Also, what is the recommended dosage for Warfarin tablet?

Thanks in advance
AAAA(Chennai)
 
 
Answered by Dr. Sudhir Kumar 1 hour later
Hi Bhuvaneswari,
Thank you for getting back. I am glad to know that the patient has recovered well.
Warfarin is an anticoagulant (blood thinner), which is usually required for 3-6 months. The dose is decided by a blood test- PT/INR (Prothrombin time). The treating neurologist would be able to adjust the dose as per the PT/INR report.
The patient can safely feed the baby. It does not have any significant adverse impact on the baby.
Please get back if there are any more queries.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Child has block in nerve leading to brain. Is this really curable? 20 minutes later
Hello Doctor,

Many thanks for clarifying my doubt. Final clarification.
Doctor have prescribed Vitamin-K injection for the baby once in 7days and then feed the baby.

Please provide your comments.

Thanks
AAAAA
 
 
Answered by Dr. Sudhir Kumar 2 hours later
Vitamin K injections are safe for the baby. Please follow the treatment as per your doctor's advice.
Best wishes,
Dr. Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor